MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD MP 04MM DRILL; BIT, DRILL

BIOMET UK LTD. OXFORD MP 04MM DRILL; BIT, DRILL
Catalog Number 32-423228
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a surgical procedure, the drill fractured into two parts, and a piece of the distal portion became lodged in the patient¿s bone.The surgeon determined that attempting to retrieve the broken fragment could risk additional bone damage; therefore, it was left in place.The procedure then continued as planned.No further patient impact or adverse consequences have been reported to date.Due diligence is in progress for this complaint; no further information or product has been received at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).G2 - foreign: (b)(6).The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d9, g3, g6, h2, h3, h6, h11.Product was returned for investigation.The product exhibited signs of use, including marring of the quick-connect feature and a nick on the remaining flute edge.The drill bit was observed to be fractured, and not all fragments were returned for evaluation.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per complaint trending process.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OXFORD MP 04MM DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23837075
Report Number3002806535-2025-00650
Device Sequence Number4993129
Product Code HTW
UDI-Device Identifier00880304504707
UDI-Public(01)00880304504707(10)Z19D1726
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number32-423228
Device Lot NumberZ19D1726
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer04/21/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown